Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes weight gain after taking Olanzia?

Hi , I didn t use to sleep at night & use to stay up chatting so my mom took me to a psychiatrist & I told him I didn t have no disorder but he still gave me medicine called olanzia (olanzipine) then my weight started to increase so I left the medicine & she took me to another psychiatrist he gave me vepridone (Risperidone) during taking this medicine I didn t feel horny at all & when I use to masturbate no semen came out so my mom told him to give me some other medicine he gave me Aripip (Aripiprazole) when I masturbated only 2 drops came out so I left this medicine & my semen been like that ever since before I started taking any of these medicines it use to be alot
Thu, 10 Sep 2020
Report Abuse
General & Family Physician 's  Response
Hi

Antipsychotics like olanzapine can cause weight gain as a common side effect.These drugs block the dopamine receptors and can increase your appetite which can lead to weight gain. Antipsychotic drugs can also cause decreased libido,impaired sexual arousal and orgasm.This will normalise after stopping the drug.I would suggest you to discuss with your psychiatrist to taper the dose gradually or shift to other antipsychotics with a better sexual profile in order to reduce the side effects.


Hope I have answered your query. Let me know if I can assist you further.

Regards
Dr.Saranya Ramadoss, General and Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes weight gain after taking Olanzia?

Hi Antipsychotics like olanzapine can cause weight gain as a common side effect.These drugs block the dopamine receptors and can increase your appetite which can lead to weight gain. Antipsychotic drugs can also cause decreased libido,impaired sexual arousal and orgasm.This will normalise after stopping the drug.I would suggest you to discuss with your psychiatrist to taper the dose gradually or shift to other antipsychotics with a better sexual profile in order to reduce the side effects. Hope I have answered your query. Let me know if I can assist you further. Regards Dr.Saranya Ramadoss, General and Family Physician